Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Dichotomies and asymptotic behaviour for linear differential systems


Author: James S. Muldowney
Journal: Trans. Amer. Math. Soc. 283 (1984), 465-484
MSC: Primary 34D99
MathSciNet review: 737880
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Sufficient conditions that a system of differential equations $ x' = A(t)x$ have a dichotomy usually require that the matrix $ A(t)$ be bounded or at least that some restriction be placed on the rate of growth or decay of solutions. Here three sets of necessary and sufficient conditions for a dichotomy which do not impose such a restriction are given in terms of Liapunov functions. Each of the theorems gives practical criteria for a dichotomy including the extension to unbounded matrices of criteria which depend on a concept of diagonal dominance for $ A(t)$. An asymptotic analysis is also given for subspaces of the solution set by means of the associated compound equations.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 34D99

Retrieve articles in all journals with MSC: 34D99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1984-0737880-1
PII: S 0002-9947(1984)0737880-1
Article copyright: © Copyright 1984 American Mathematical Society